AF Association

Hair loss

I had a heart procedure an Ablation after quite a time of being unwell with AF and flutters. About 3 months later I noticed lots of hair coming out. Luckily I have thick hair. I went to my Dr about this as I was really getting distressed. She said you have lovely thick hair. I grabbed a hunk of hair and pulled.she was shocked how much came out..she got me in to a dermatologist who took a biopsy. The out come was when you body goes into trauma you body goes on lock down including your hair for months no hair is list but then all the hair that should have fallen comes out all at ones. And that is what we are seeing. He assured me that it will normalize but will takeep up to 6 months...I am on a Blood Thinner also Pradaxa or known as Dabagatron. Hair loss is not a side effect. What did help was I went ant got a really good haircut and kept it trimmed regularly. I hope this may help.

1 Reply

Excellent post, we have had quite a few people worrying about hair loss and blaming it on anti-coagulants but sounds like you did thorough testing and received good advice.

My hair had gone very thin and wispy with several conditions, a ton of noxious drugs and multiple health conditions later it is now improving condition and I now wear it longer so I can put it up.

Can't do much about the ageing process though.


You may also like...